MAUDE Adverse Event Report: Iridex Corporation CYCLO G6 LASER CONSOLE

Iridex Corporation CYCLO G6 LASER CONSOLE
Model Number 66245-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 05/19/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to iridex that a patient with bilateral secondary glaucoma & bilateral nanophthalmos, underwent micropulse transscleral laser treatment using an iridex cyclo g6 laser console and a micropulse p3 (mp3) delivery device.Six months following treatment, the patient was unable to open the treated left eye.Clinical evaluation revealed phthisis bulbi, characterized by significant globe atrophy.Phthisis bulbi is a shrunken, non-functional, and disorganized end-stage ocular condition that may result from severe trauma, chronic inflammation, or infection.It is typically associated with permanent vision loss, hypotony (low intraocular pressure), and structural collapse of the globe.The patient had a pre-existing diagnosis of severe nanophthalmos, a developmental ocular condition characterized by an abnormally small eye due to compromised ocular growth.Nanophthalmos is generally congenital or present from early childhood and is recognized within the spectrum of developmental eye disorders.According to the mp3 probe instructions for use (ifu), the probe tip protrudes 0.4 mm from the handpiece and is specifically designed to facilitate accurate positioning of the fiber-optic tip approximately 3 mm posterior to the limbus.In eyes with significant globe-size abnormalities, such as severe nanophthalmos, internal ocular anatomy may differ substantially from that of a normally proportioned adult eye.As a result, standard probe placement and treatment parameters may not correspond to the intended internal target with the same degree of predictability.The patient's reduced globe dimensions due to pre-existing nanophthalmos may have altered the distribution of laser energy when compared to a normally sized eye.Whether this resulted in increased tissue exposure or contributed directly to the reported outcome cannot be determined based on the available information.No evidence was identified to suggest a device malfunction or that the device operated outside its specified performance parameters.However, severe nanophthalmos represents an unusual anatomical condition that may increase susceptibility to treatment-related complications.The reported treatment power of 2000 mw is consistent with the settings described in the cyclo g6 operator manual and mp3 probe ifu.The micropulse treatment instructions further describe a 31.3% duty cycle and multiple sweeping passes, while emphasizing individualized treatment planning and conservative escalation of treatment parameters when the anticipated clinical response is uncertain.The cyclo g6 laser console operator manual identifies as a contraindication any situation in which the target tissue cannot be adequately visualized or stabilized.It was not reported whether the physician reduced intraocular pressure prior to treatment to stabilize the eye or otherwise confirmed adequate stabilization.Consequently, iridex is unable to determine whether treatment was performed fully within the indicated conditions for use.Additionally, the operator manual specifies that the clinical needs of each patient should be individually evaluated based on the indication for treatment, treatment location, and the patient's medical history, including factors that may affect wound healing.The mp3 probe and cyclo g6 laser console were not returned to iridex for evaluation despite multiple requests to both the treating physician and the iridex representative.Therefore, no device testing or physical inspection could be performed as part of the investigation.Based on the information available, the reported event is consistent with the development of post-treatment hypotony followed by phthisis bulbi and significant loss of globe volume in a patient with advanced glaucoma and severe pre-existing nanophthalmos.The patient's unusual ocular anatomy may have increased the procedural risk and susceptibility to adverse outcomes.While a definitive causal relationship cannot be established, the event is considered most likely related to the treatment in the context of the patient's severe pre-existing anatomical abnormalities, underlying disease state, and other patient-related factors.
 
Additional Manufacturer Narrative
Iridex does not carry out servicing for probes and if the probes are used during treatment, it is recommended to dispose them as they become biohazard.No other failure mode identified.

Brand Name
CYCLO G6 LASER CONSOLE
Common Device Name
CYCLO G6 LASER CONSOLE
Manufacturer (Section D)
Iridex Corporation
1212 terra bella avenue
mountain view CA 94043 -182
Manufacturer (Section G)
Iridex Corporation
1212 terra avenue
mountain view CA 94043 -182
Manufacturer Contact
bill hyatt
1212 terra bella avenue
mountain view, CA 94043--182
+1(650)605-8727
MDR Report Key50059856
Report Number2939653-2026-00013
Device Sequence Number9349289
Product Code GEX
UDI-Device Identifier00813125015374
UDI-Public00813125015374
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K143154
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number66245-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2026
Initial Report FDA Received Date07/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Patient SexFemale